MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that the manufacturer could not determine which lot numbers corresponded to the two ruby coils that unintentionally detached within the lantern and which lot number corresponded to the ruby coil that would not advance within its introducer sheath.Therefore, the same evaluation codes will be provided on this report and the associated report listed below except for mfr# 3005168196-2018-01160.This report is associated with mfr report numbers: 3005168196-2018-01157, 3005168196-2018-01159, 3005168196-2018-01160.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician felt resistance while advancing a ruby coil through the lantern and, consequently, the ruby coil unintentionally detached within the lantern.The physician therefore removed the rotating hemostatic valve (rhv) to pull out the ruby coil from the lantern.The physician then successfully placed another ruby coil.The physician then felt resistance while advancing another ruby coil within the lantern and, consequently the ruby coil unintentionally detached within the lantern.The physician again was able to remove the ruby coil by hand after removing the rhv.The physician then switched to a new lantern and successfully placed multiple ruby coils.However, the physician then felt resistance while advancing another ruby coil within its introducer sheath and into the lantern and thought that the pusher assembly was damaged, though no specific damage was noticed.The physician therefore removed the ruby coil.The procedure was completed using additional ruby coils, pod coils, and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7596670
Report Number3005168196-2018-01158
Device Sequence Number16444340
Product Code HCG
UDI-Device Identifier00814548013152
UDI-Public00814548013152
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/30/2025
Device Catalogue NumberRBY4C0315
Device Lot NumberF78447
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR